# SDR 2018FA0000222

- Difficulty date: July 14, 2018
- Submitted: July 14, 2018
- Operation: General aviation
- Aircraft: N52076
- Engine: Lyc IO360A1B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Condition: Failed
- Location: Magneto
- Part time: 281 hours
- Component: Magneto, Slick
- Component part number: 4373
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, R
- Precautionary procedure: C

## Discrepancy

MODEL 4373 IMPULSE COUPLED LEFT MAGNETO, SN 160100111, SUFFERED CATASTROPHIC INTERNAL FAILURE WHEN PLASTIC PN 510406 ROTOR MELTED AND BURNED OFF ROTOR ARM. FURTHER DISASSEMBLY OF IMPULSE COUPLING SHOWED VERY LOOSE RIVETS AND DOGS SHIFTING OUTWARD AND UPWARD ON THE PIN RIVETS, WHICH 'MAY' HAVE BEEN CONTRIBUTORY TO THE ROTOR FAILURE. SEE PICTURES. THIS UNIT HAS 281 HOURS SINCE NEW. IMPULSE COUPLING DISK ASSY MARKED M3529. THIS UNIT FALLS OUT OF THE SB1-15 AND IT APPEARS MANUFACTURER HAS NOT REMEDIED THIS TROUBLESOME PROBLEM.
